It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


This is what you need to know about taking taking stimulants. When you first start taking them - or when you increase the dose - they give you a lovely sense of wellbeing. Unfortunately, it doesn't last. It can't last. It won't last. Persuing that feeling of I "felt great" is a slippery slope to addiction.

So what do you do? You have to figure out how to objectively look at the medication to see if it is helping you. How it effects your mood is NOT a reliable indicator. You have to look for an indicator of how well you are able to concentrate. Then you can say to yourself, "I'm not feeling as good, but how am I concentrating?". THAT is your indicator of how the medication is working.

It is possible to build up a tolerance to stimulants (ie they stop working as well as they once did), but it is highly unlikely that it happened in one week. More likely, they may you FEEL good so you accomplished more and now that feeling is fading.

You are right. You are on a low dose. There's a good chance that your doctor will increase it for you. Just be careful, okay? In addition to the fact that the feel-good feeling isn't going to last, stimulants can - by themselves - cause depression and agitation. It's definitely "worth a go" (as they say here), but there is risk involved.

Hope that helps...





All times are GMT -7. The time now is 07:08 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!